My now 20 month old son, Jackson, developed a very red patch of skin on the head of his penis surrounding his urethra. It all started after several baths with Mr. Bubble. This could be totally unrelated though.
This redness, it seems to go through cycles. It gets very red with white bumps, peels and then gets less red. Then the process starts over, only now it seems to be getting bigger.
There is also a bumpy patch on his scrotum that comes and goes.
We have been to children's dermatologist numerous times and have tried several creams. Steroid, anti-fungal and now we are on Protopic.
It seems to be getting worse, and more red, since we started the Protoic last week.
It doesn't really seem to bother him at all. It looks painful to me though. Dr. Kress says that to him it either looks like psoriasis or lichen planus but which ever it may be the course of treatment would be the same.
My father has a history of psoriasis and psoriasis on his penis as well. Only his went away with steroid cream as a youngster.
He has had this for about 3 months.
Any suggestions to bring to our Pediatric Dermatologist?
Your child's skin condition appears to be chronic. That is it is persistent and it does not appear to respond to the medications. Also, there’s a significant history of psoriasis in the family. All these may suggest that this is likely a chronic inflammatory condition. Chronic inflammatory conditions may involve a fungal infection, dermatitis and psoriasis. A microscopic evaluation of the scales from the area may help determine if a fungal infection is likely here. This would be a first step towards management. Once an infectious process is ruled out here, then psoriasis may be likely differential.
This was posted back in '08, but my son seems to have the same problem. Although, we just noticed the rash and have not gone through any cycles or anything. Have you found a solution to Jackson's problem? Any advice?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.